Skip to main content
Log in

Cohen–Macaulayness of Saturation of the Second Power of Edge Ideals

  • Published:
Vietnam Journal of Mathematics Aims and scope Submit manuscript

Abstract

We characterize all graphs for which the saturation of the second power of their edge ideals is Cohen–Macaulay.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Fig. 1
Fig. 2
Fig. 3
Fig. 4

Similar content being viewed by others

References

  1. Bondy, J.A., Murty, U.S.R.: Graph Theory. Graduate texts in mathematics, vol. 244. Springer, London (2008)

    MATH  Google Scholar 

  2. Finbow, A., Hartnell, B., Nowakowski, R.: A characterization of well covered graphs of girth 5 or greater. J. Comb. Theory Ser. B 57, 44–68 (1993)

    Article  MathSciNet  MATH  Google Scholar 

  3. Herzog, J., Takayama, Y., Terai, N.: On the radical of a monomial ideal. Arch. Math. 85, 397–408 (2005)

    Article  MathSciNet  MATH  Google Scholar 

  4. Hoang, D.T., Minh, N.C., Trung, T.N.: Combinatorial characterizations of the Cohen–Macaulayness of the second power of edge ideals. J. Comb. Theory, Ser. A 120, 1073–1086 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  5. Hoang, D.T., Trung, T.N.: A characterization of triangle-free Gorenstein graphs and Cohen–Macaulayness of second powers of edge ideals. J. Algebr. Comb. doi:10.1007/s10801-015-0631-0 (2015)

  6. Minh, N.C., Trung, N.V.: Cohen–Macaulayness of powers of two-dimensional squarefree monomial ideals. J. Algebra 322, 4219–4227 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  7. Minh, N.C., Trung, N.V.: Cohen–Macaulayness of monomial ideals and symbolic powers of Stanley–Reisner ideals. Adv. Math. 226, 1285–1306 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  8. Pinter, M.R.: A class of well-covered graphs with girth four. Ars Comb. 45, 241–255 (1997)

    MathSciNet  MATH  Google Scholar 

  9. Plummer, M.D.: Some covering concepts in graphs. J. Comb. Theory 8, 91–98 (1970)

    Article  MathSciNet  MATH  Google Scholar 

  10. Reisner, G.: Cohen–Macaulay quotients of polynomial rings. Adv. Math. 21, 30–49 (1976)

    Article  MathSciNet  MATH  Google Scholar 

  11. Rinaldo, G., Terai, N., Yoshida, K.: On the second powers of Stanley–Reisner ideals. J. Commut. Algebra 3, 405–430 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  12. Rinaldo, G., Terai, N., Yoshida, K.: Cohen–Macaulayness for symbolic power ideals of edge ideals. J. Algebra 347, 1–22 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  13. Stanley, R.: Combinatorics and Commutative Algebra, 2nd ed. Birkhäuser, Boston (1996)

    MATH  Google Scholar 

  14. Staples, J.: On some subclasses of well-covered graphs. Ph.D. thesis. Vanderbilt Univ. Dept. of Math (1975)

  15. Staples, J.A.W.: On some subclasses of well-covered graphs. J. Graph Theory 3, 197–204 (1979)

    Article  MathSciNet  MATH  Google Scholar 

  16. Terai, N., Trung, N.V.: Cohen–Macaulayness of large powers of Stanley–Reisner ideals. Adv. Math. 229, 711–730 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  17. Terai, N., Yoshida, K.: Locally complete intersection Stanley–Reisner ideals. Ill. J. Math. 53, 413–429 (2009)

    MathSciNet  MATH  Google Scholar 

  18. Trung, T.N.: A characterization of planar Gorenstein graph. Submitted (2014)

Download references

Acknowledgments

I am grateful to L. T. Hoa and T. N. Trung for many suggestions and discussions on the results of this paper. This article was started while the author was a visiting member at the Vietnam Institute for Advanced Study in Mathematics (VIASM). He would like to thank the Institution for its hospitality. The author is partially supported by the NAFOSTED (Vietnam) under grant number 101.01-2012.18. I also thank the referee for his helpful corrections and suggestions.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Dô Trong Hoang.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Hoang, D.T. Cohen–Macaulayness of Saturation of the Second Power of Edge Ideals. Vietnam J. Math. 44, 649–664 (2016). https://doi.org/10.1007/s10013-015-0180-9

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s10013-015-0180-9

Keywords

Mathematics Subject Classification (2010)

Navigation